Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 24, NWS Nashville, TN

March 2, 2021Stewart County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 2, 2021, 1:51 PM CST for Stewart County, Tennessee. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 1:51 PM CST (19:51 UTC)
Expired
Mar 4, 2021, 2:45 PM CST
In force
49 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Dover (DOVT1).

Action stage
62 ft
Minor stage
66 ft
Moderate stage
70 ft
Major stage
72 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

880 
WGUS84 KOHX 021951 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
151 PM CST Tue Mar 2 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Cumberland River At Dover affecting Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC161-030800-
/O.NEW.KOHX.FL.Y.0024.210302T1951Z-210305T0000Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CST Tue Mar 2 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Cumberland River At Dover.
* From this afternoon to Thursday evening.
* At 12:30 PM CST Tuesday the stage was 65.5 feet and falling.
* Action stage is 62.0 feet.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to rise to a crest of 65.6 feet 
  this evening.
* Impact...At 64.0 feet, Low lying areas along the river and the 
  adjacent tributaries continue to be inundated, including 
  agricultural areas, roads near the river, and access points. 
  Locations impacted near Dover inculde River Rd between Tom Earhart 
  Rd and the Blue Creek Recreation Area boat ramp, Bellwood Branch 
  Rd near Patricia Cir, Cub Creek Cove, and the Commissary Hollow 
  access point. Near Indian Mound, water is covering Lee Hollow Rd 
  at Dunaway Hollow, and near Cumberland City, Wildcat Creek Rd at 
  Wildcat Creek.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

FB
4 follow-up statements
764 
WGUS84 KOHX 030527
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1127 PM CST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Dover affecting Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC161-031730-
/O.CON.KOHX.FL.Y.0024.000000T0000Z-210305T0000Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1127 PM CST Tue Mar 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Dover.
* Until Thursday evening.
* At 10:30 PM CST Tuesday the stage was 65.5 feet and falling.
* Action stage is 62.0 feet.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to rise to a crest of 65.6 feet 
  just after midnight tonight.
* Impact...At 66.0 feet, Flooding along the river begins in Stewart 
  County, impacting agricultural areas, the adjacent tributaries, 
  and roads near the river, many of which become impassable. Near 
  Dover, water affects portions of River Rd west of Hwy 79, Bellwood 
  Branch Rd, Cross Creek Rd, and approaches Eagles Nest Dr near 
  Short Creek Rd. Near Cumberland City and Indian Mound, water 
  impacts areas on Atkinson Dr, TN-149, Lee Hollow Rd, Wildcat Creek 
  Rd east of Highway 46, and the ferry access points on Highway 46.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

07
483 
WGUS84 KOHX 031729
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1129 AM CST Wed Mar 3 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Dover affecting Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC161-041200-
/O.CON.KOHX.FL.Y.0024.000000T0000Z-210305T0000Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1129 AM CST Wed Mar 3 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Dover.
* Until Thursday evening.
* At 10:30 AM CST Wednesday the stage was 65.0 feet and falling.
* Action stage is 62.0 feet.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to continue falling over the next 
  several days and fall below action stage by Thursday evening.
* Impact...At 66.0 feet, Flooding along the river begins in Stewart 
  County, impacting agricultural areas, the adjacent tributaries, 
  and roads near the river, many of which become impassable. Near 
  Dover, water affects portions of River Rd west of Hwy 79, Bellwood 
  Branch Rd, Cross Creek Rd, and approaches Eagles Nest Dr near 
  Short Creek Rd. Near Cumberland City and Indian Mound, water 
  impacts areas on Atkinson Dr, TN-149, Lee Hollow Rd, Wildcat Creek 
  Rd east of Highway 46, and the ferry access points on Highway 46.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

Shamburger
268 
WGUS84 KOHX 041111
FLSOHX

Flood Advisory
National Weather Service Nashville TN
511 AM CST Thu Mar 4 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Cumberland River At Dover affecting Stewart County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC161-042315-
/O.CON.KOHX.FL.Y.0024.000000T0000Z-210305T0000Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
511 AM CST Thu Mar 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Cumberland River At Dover.
* Until this evening.
* At 4:30 AM CST Thursday the stage was 63.1 feet and falling.
* Action stage is 62.0 feet.
* Flood stage is 66.0 feet.
* Forecast...The river is expected to rise to a crest of 63.2 feet 
  this morning.
* Impact...At 64.0 feet, Low lying areas along the river and the 
  adjacent tributaries continue to be inundated, including 
  agricultural areas, roads near the river, and access points. 
  Locations impacted near Dover inculde River Rd between Tom Earhart 
  Rd and the Blue Creek Recreation Area boat ramp, Bellwood Branch 
  Rd near Patricia Cir, Cub Creek Cove, and the Commissary Hollow 
  access point. Near Indian Mound, water is covering Lee Hollow Rd 
  at Dunaway Hollow, and near Cumberland City, Wildcat Creek Rd at 
  Wildcat Creek.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

07
899 
WGUS84 KOHX 042045
FLSOHX

Flood Advisory
National Weather Service Nashville TN
245 PM CST Thu Mar 4 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Cumberland River At Dover affecting Stewart County.

TNC161-042145-
/O.CAN.KOHX.FL.Y.0024.000000T0000Z-210304T2045Z/
/DOVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
245 PM CST Thu Mar 4 2021

...The Flood Advisory for the Cumberland River At Dover has been 
cancelled...

The Flood Advisory is cancelled for
  the Cumberland River At Dover.
* At 2:30 PM CST Thursday the stage was 61.99 feet and falling.
* Flood stage is 66.0 feet.
* Action stage is 62.0 feet.
* Forecast...The river is expected to continue falling through the 
  weekend.


&&

LAT...LON 3667 8800 3665 8785 3654 8782 3646 8760
      3636 8759 3640 8785

$$

Shamburger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 2, 1:44 PM CST, 7 minutes earlier.

Area forecast discussion, Mar 2, 1:44 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
144 PM CST Tue Mar 2 2021

.DISCUSSION...

Skies have cleared out nicely so far today with a few clouds
beginning to make their way back into Middle TN. Still on track
to see a few showers late this afternoon and into this evening
mainly south of I-40 as a weak upper-level disturbance passes
through. While there is still some flooding issues ongoing for
some of our larger rivers, rainfall amounts will likely stay below
a few tenths of an inch and shouldn't really do much of anything.
Any showers we do see will clear out shortly after midnight.

Following this very weak disturbance things will be quiet for the
next few days. Upper level ridging will begin to build into the
area keeping away any additional showers for now. Expect to see
temps warm a degree or two tomorrow and Thursday, with highs into
the 60s for much of the area. An additional frontal passage will
swing through Thursday afternoon with a weak upper-level low
passing overhead Friday. Models do want to keep this frontal
passage dry, but temps will likely get knocked back into the 50s
for our highs on Friday and Saturday as a result which is closer
to our seasonal normals. By the beginning of next week an upper
level ridge will build into place across the region once again.
This pattern will ultimately lead to a continued dry weather
pattern and probably allow temps to creep up even higher. Have
highs in the mid to upper 60s to start next week, which is a
little above average for the time of year.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...VFR expected for all TAF sites. Active weather
to the south of TN will stream some high level clouds this way.
There could be some scattered showers south of I-40 so will
include VCSH for CSV after 02Z. Otherwise light E/NE winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      31  62  37  65  34 /  20   0   0   0   0
Clarksville    30  61  35  62  33 /   0   0   0   0   0
Crossville     31  56  35  59  30 /  20   0   0   0   0
Columbia       31  61  36  65  34 /  30   0   0   0   0
Lawrenceburg   32  60  36  64  34 /  40   0   0   0   0
Waverly        31  62  36  64  35 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........12
Hazardous weather outlook, Mar 2, 3:15 AM CST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
315 AM CST Tue Mar 2 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-031030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
315 AM CST Tue Mar 2 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Many creeks and streams will remain near or in flood today and
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rivers will likely remain elevated through much of the week.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:07 AM CSTRiver Flood WarningOHXHickman23 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.